Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 3, NWS Denver/Boulder, CO

October 27, 201416 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 27, 2014, 2:21 PM MDT for 16 counties in Colorado. It took effect at Oct 27, 2014, 9:47 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2014, 2:21 PM MDT (20:21 UTC)
In effect from
Oct 27, 2014, 9:47 PM MDT
Expired
Oct 28, 2014, 8:00 AM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WWUS75 KBOU 272021
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
221 PM MDT MON OCT 27 2014

...FREEZE WARNING FOR THE NORTHEAST PLAINS LATE TONIGHT AND
TUESDAY MORNING...

.CLEARING SKIES AND LIGHT WINDS EXPECTED TONIGHT WILL PRODUCE
SUB-FREEZING TEMPERATURES ACROSS MOST OF NORTHEAST COLORADO
TONIGHT INTO EARLY TUESDAY MORNING. TEMPERATURES MAY DROP INTO
THE MID AND UPPER 20S IN MOST AREAS ON THE PLAINS... WITH UPPER
20S TO LOWER 30S UP AGAINST THE FOOTHILLS. 

COZ038>051-280430-
/O.UPG.KBOU.FZ.A.0001.141028T0600Z-141028T1400Z/
/O.NEW.KBOU.FZ.W.0003.141028T0600Z-141028T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
221 PM MDT MON OCT 27 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* MINIMUM TEMPERATURE...UPPER 20S...WITH LOWER 30S NEAR THE
  FOOTHILLS. 

* IMPACTS...TEMPERATURES COULD POSSIBLY REMAIN BELOW FREEZING 
  FOR SEVERAL HOURS...LONG ENOUGH TO CAUSE DAMAGE TO ABOVE 
  GROUND SPRINKLER SYSTEM EQUIPMENT AND POTENTIALLY PUT AN END 
  TO THIS YEAR'S GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
152 
WWUS75 KBOU 280347
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
947 PM MDT MON OCT 27 2014

...FREEZE WARNING FOR THE NORTHEAST PLAINS TONIGHT AND TUESDAY
MORNING...

.CLEARING SKIES AND LIGHT WINDS EXPECTED TONIGHT WILL PRODUCE SUB-
FREEZING TEMPERATURES ACROSS MOST OF NORTHEAST COLORADO TONIGHT
INTO EARLY TUESDAY MORNING. TEMPERATURES WILL DROP INTO THE 20S
IN MOST AREAS ON THE PLAINS...WITH MID 20S TO LOWER 30S UP AGAINST
THE FOOTHILLS.

COZ038>051-281400-
/O.EXT.KBOU.FZ.W.0003.141028T0347Z-141028T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
947 PM MDT MON OCT 27 2014

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM MDT TUESDAY...

* MINIMUM TEMPERATURE...IN THE 20S...WITH LOWER 30S NEAR THE
  FOOTHILLS.

* IMPACTS...TEMPERATURES COULD POSSIBLY REMAIN BELOW FREEZING 
  FOR SEVERAL HOURS...LONG ENOUGH TO CAUSE DAMAGE TO ABOVE 
  GROUND SPRINKLER SYSTEM EQUIPMENT AND POTENTIALLY PUT AN END 
  TO THIS YEAR'S GROWING SEASON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
250 
WWUS75 KBOU 280830
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
230 AM MDT TUE OCT 28 2014

.COLD OVERNIGHT MINIMUM TEMPERATURES HAVE WARMED SLIGHTLY AS HIGH
CLOUD COVER SPREAD OVER THE AREA. THESE CLOUDS WILL BE THINNING
AND DISSIPATING THROUGH THE REST OF THE EARLY MORNING HOURS
ALLOWING FOR TEMPERATURES TO AGAIN REACH OR DIP BELOW FREEZING.

COZ038>051-281400-
/O.CON.KBOU.FZ.W.0003.000000T0000Z-141028T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
230 AM MDT TUE OCT 28 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* MINIMUM TEMPERATURE...IN THE MID TO UPPER 20S...WITH LOWER 30S
  NEAR THE FOOTHILLS.

* IMPACTS...TEMPERATURES COULD POSSIBLY REMAIN AT OR BELOW
  FREEZING FOR SEVERAL HOURS...LONG ENOUGH TO CAUSE DAMAGE TO
  ABOVE GROUND SPRINKLER SYSTEM EQUIPMENT AND POTENTIALLY PUT AN
  END TO THIS YEAR'S GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
896 
WWUS75 KBOU 281358
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
758 AM MDT TUE OCT 28 2014

...THE FREEZE WARNING WILL EXPIRE AT 8 AM THIS MORNING...

COZ038>051-281500-
/O.EXP.KBOU.FZ.W.0003.000000T0000Z-141028T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
758 AM MDT TUE OCT 28 2014

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

VARIOUS LOCATIONS REACHED TEMPERATURES IN THE LOWER TO MID 20S
LAST NIGHT. FOR THIS EVENING TEMPERATURES WILL BE WARMER FOR MOST
AREAS BUT COLD PRONE LOW-LYING AREAS COULD SEE LOWS IN THE 20S
ONCE AGAIN.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 27, 10:44 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 27, 10:44 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1044 AM MDT MON OCT 27 2014

.UPDATE...
ISSUED AT 1026 AM MDT MON OCT 27 2014

RAIN SHOWERS OVER THE EXTREME NE PLAINS ARE CONTINUING TO DIMINISH WITH
LIGHT SNOW SHOWERS LINGERING IN THE MOUNTAINS THROUGH THE
AFTERNOON DOWN TO 8000 FT. LEE TROUGHING OVER THE EASTERN PLAINS
WILL HELP TO MIX STRONG NORTHWEST WINDS DOWN TO THE SURFACE
BRINGING GUSTS UP TO 35 MPH OVER THE HIGHER NORTHERN
FOOTHILLS...MOUNTAINS AND EASTERN PLAINS. LINGERING MOISTURE
ASSOCIATED WITH THE EXITING JET TO THE EAST WILL BRING SOME
ISOLATED RAINSHOWERS LATER THIS AFTERNOON MAINLY TO AREAS SOUTH OF
I-70 SO KEPT CURRENT POPS AND SKY COVER.

WILL MAKE FINAL DECISION ON FREEZE WATCH UPGRADE BY AFTERNOON
PACKAGE. CURRENTLY I AM STILL NOT CONVINCED THAT AREAS WILL SEE
TEMPERATURES FAR BELOW FREEZING OVERNIGHT WITH THE COMBINATION OF
THE MOUNTAIN WAVE SET UP AND SOME GUSTY WINDS.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 337 AM MDT MON OCT 27 2014

THE AREA OF PRECIPITATION ORIENTED SOUTHWEST TO NORTHEAST
WITH THE JET IS SLOWLY BEGINNING TO SHIFT SOUTH AS THE UPPER
TROUGH KEEPS PUSHING INTO THE STATE. THE PRECIPITATION IS
BEGINNING TO DISSIPATE PER DECREASING RADAR ECHOES AND WARMING
CLOUD TOP TEMPERATURES PER IR SATELLITE. THIS IS DUE TO THE AREA
OF UPWARD QG VERTICAL VELOCITIES SHIFTING EAST. SNOW LEVELS ARE
DOWN TO NEAR 8000 FEET OVER THE NORTHERN MOUNTAINS AND FOOTHILLS
WITH HIGHER LEVELS NEAR 9000 FEET FURTHER SOUTH. THE HIGHER
TERRAIN IS EXPECTED TO HAVE ACCUMULATED A FEW INCHES BY THIS
AFTERNOON WITH ONLY A FEW ISOLATED SHOWERS UNTIL THE EVENING
BEFORE SKIES CLEAR. SEEMS AS THE BAND WON'T MAKE IT TO FAR SOUTH
OVER THE PLAINS...MAINLY STAYING ALONG AND NORTH OF I-76...HAVE
ADJUSTED POPS DOWN THIS MORNING OVER THE EASTERN PLAINS. AS THE
UPPER TROUGH AND COLDER TEMPERATURES ALOFT MOVE EAST ACROSS THE
STATE TODAY...MAY SEE SOME ADDITIONAL SHOWERS ACROSS THE PLAINS
BUT MOISTURE WILL BE LIMITED. BEST CHANCE LOOKS LIKE IT WILL BE
ALONG AND SOUTH OF I-70. STRONGER NORTHWEST WINDS ALOFT WILL BE
ABLE TO MIX DOWN DURING THE AFTERNOON AS THE AIRMASS DESTABILIZES
SLIGHTLY...WITH GUSTS IN THE 25 TO 35 MPH RANGE MAINLY IN THE
MOUNTAINS...NORTHERN FOOTHILLS AND NORTHEASTERN PLAINS.
TEMPERATURES IN  THE POST FRONTAL AIRMASS TODAY ARE EXPECTED TO
NOT GET OUT OF THE 50S OVER THE PLAINS AND IN THE 30S AND 40S IN
THE MOUNTAINS.

AS THE SYSTEM PUSHES EAST...SKIES ARE EXPECTED TO CLEAR THIS
EVENING ALLOWING TEMPERATURES TO COOL CONSIDERABLY. HAVE DECIDED
TO LET THE FREEZE WATCH STAND AS CONFIDENCE IS LOW FOR TONIGHTS
LOW TEMPERATURES DUE TO WESTERLY WINDS CONTINUING OVERNIGHT AND AN
INCREASE IN HIGH CLOUD COVER AND MOUNTAIN WAVE CLOUD...WHICH THE
WRF SIMULATED IR IMAGERY SHOWS NICELY. MODELS HAVE TRENDED
SLIGHTLY WARMER...ESPECIALLY ALONG AND NEAR THE FOOTHILLS. HAVE BETTER
CONFIDENCE OUT EAST OVER THE NORTHERN AND EASTERN
PLAINS...ALTHOUGH IT WILL DEPEND ON HOW WIDESPREAD THE MOUNTAIN
WAVE CLOUD IS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 AM MDT MON OCT 27 2014

THE COOL AIRMASS WILL REMAIN ACROSS THE FORECAST AREA TUESDAY.
SHOULD SEE THE MOUNTAIN WAVE ENHANCED CLOUDS EARLY IN THE MORNING
GIVE WAY TO MAINLY SUNNY SKIES BY MID DAY. THAT WILL HELP
TEMPERATURES WARM A FEW DEGREES FROM THOSE READINGS SEEN
TODAY...WITH HIGHS ALMOST REACHING NORMAL READINGS CLOSE TO 60F ON
THE PLAINS. MAINLY CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR
ANOTHER CHILLY NIGHT TUESDAY NIGHT...ALTHOUGH LOCATIONS ALONG THE
FRONT RANGE FOOTHILLS WILL LIKELY BE A LITTLE WARM WITH WEAK
DOWNSLOPE AND LEE TROUGHING.

WARM ADVECTION WILL OCCUR THROUGH WEDNESDAY...WITH HIGH
TEMPERATURES UNDER MOSTLY SUNNY SKIES WARMING BACK CLOSE TO THE
70F DEGREE MARK ON THE PLAINS...WITH 40S AND 50S IN THE MOUNTAINS.
A SLIGHT COOL DOWN IS STILL ON TRACK FOR THURSDAY AS A WEAK FRONT
PUSHES ACROSS THE PLAINS. HOWEVER...THIS COOLING WILL BE SHORT-
LIVED AS LEE TROUGH AND STRONGER WARM ADVECTION OCCURS AGAIN FRIDAY.
THE AIRMASS WILL REMAIN DRY FOR THIS PERIOD WITH NO CHANCE OF
PRECIPITATION.

MODELS SEEM TO BE IN REASONABLE AGREEMENT OF AN UPPER LEVEL
TROUGH REACHING THE AREA LATE SATURDAY INTO SUNDAY. THIS WOULD
BRING INCREASING SOUTHWEST FLOW ALOFT ON SATURDAY...WITH PERHAPS A
CHANCE OF LATE DAY SHOWERS DEVELOPING IN THE MOUNTAINS. COLD
ADVECTION BY SUNDAY WOULD BRING A BETTER CHANCE OF SNOW BACK TO
THE HIGH COUNTRY...WITH A LOW CHANCE OF RAIN SHOWERS ALONG WITH
COOLER TEMPERATURES ON THE PLAINS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1026 AM MDT MON OCT 27 2014

LINGERING MOISTURE WITH EXITING TROUGH KEEPING LOWERED CEILING IN
LONGER THAN ANTICIPATED. WILL SCATTER OUT THIS AFTERNOON WITH
WINDS SWITCHING TO MORE NNW WITH MILD GUSTING AS WINDS MIX DOWN.
EXPECT VFR CONDITIONS OVERNIGHT WITH NORMAL DRAINAGE PATTERNS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
COZ038>051.

&&

UPDATE...BOWEN
SHORT TERM...KRIEDERMAN
LONG TERM...BARJENBRUCH
AVIATION...BOWEN
Hazardous weather outlook, Oct 27, 10:12 AM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1012 AM MDT MON OCT 27 2014

COZ030>051-281615-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1012 AM MDT MON OCT 27 2014

...FREEZE WATCH FOR THE NORTHEAST PLAINS LATE TONIGHT AND TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN SHOWERS WILL COME TO AN END OVER THE EASTERN PLAINS THIS
MORNING WITH SOME LINGERING LIGHT SNOW SHOWERS OVER THE HIGHER
TERRAIN THROUGH THE AFTERNOON. GUSTY NORTHWEST WINDS WILL MIX
DOWN TO THE SURFACE AND BRING WIND GUSTS OF 25 TO 35 MPH OVER THE
MOUNTAINS...HIGHER FOOTHILLS AND PLAINS THROUGH THE MORNING AND
AFTERNOON. TEMPERATURES TODAY WILL BE 20 DEGREES COOLER THAN THE
LAST FEW DAYS.

CLEARING SKIES OVERNIGHT WILL HELP TO BRING TEMPERATURES NEAR OR
BELOW FREEZING OVER THE FOOTHILLS AND PLAINS. A MOUNTAIN WAVE
CLOUD WILL FORM WITH THE AID OF WESTERLY WINDS AND MAY HELP TO
KEEP MOST AREAS SLIGHTLY ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY AND WARMER WEATHER WILL PREVAIL THROUGH SATURDAY AS A LARGE
RIDGE OF HIGH PRESSURE ESTABLISHES ITSELF OVER THE CENTRAL AND
SOUTHERN ROCKIES. THE NEXT UPPER LEVEL DISTURBANCE IS EXPECTED TO
REACH THE FORECAST AREA BY SATURDAY NIGHT OR SUNDAY. THIS WILL
BRING COOLER TEMPERATURES...A CHANCE OF SNOW IN THE MOUNTAINS...AND
A SLIGHT CHANCE OF RAIN SHOWERS ON THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/BARJENBRUCH

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.